Follow
Share

Mom is now 8 months at a nursing home and has developed a skin problem. Skin flares up with a rash which we are treating with Cetaphil body wash and moisturiser as the skin becomes dry and scaley. What could be causing this as she has never had any allergies in the past. Is this normal for elderly skin?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
Sorry, that was meant to be a new question!
Helpful Answer (0)
Report

How do I ascertain that mom is getting therapy? The therapists all say that they are seeing her, but SIL brought her an adaptive pen; when she asked mom if OT or speech therapists had shown her how to use it, mom said, oh I don't get therapy anymore. Mom has dementia; how do we ascertain that therapy is actually happening? I have spoken to the therapists, I call them every other week or so to check on progress. Any suggestions?
Helpful Answer (0)
Report

Trial of an antifungal cream on part might be appropriate. Is it itchy or not?
Helpful Answer (0)
Report

Tks for replies ...will take it further with the doc
Helpful Answer (0)
Report

Where is the rash?? It might be an allergy/sensitivity to the soap or laundry detergent they are washing their sheets and towels with.
Helpful Answer (0)
Report

Cut the bedwashing back, or insist on a moisturizer. That order would come from the MD.
Helpful Answer (0)
Report

The MD needs to determine if a skin fungus is present.
Helpful Answer (1)
Report

Yes the doc has looked at it. Cortisone cream used, but did not help, hence I asked them to try the Cetaphil. They have also stopped the calming medication medication, to see if it will make a difference. will wait and see if it makes a difference. She is bedwashed every morning.
Helpful Answer (0)
Report

Has the NH doc had a look at it? Elderly skin is extremely thin and delicate; how often is mom being bathed? Too often is not good for their skin, it seems. Have you tried an OTC cortisone cream/ointment with doc's consultation? You want to be cautious about this and get the doctor's opinion as it could be the manifestation of many different things, not simply a primary skin condition.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter